Advanced Search
MyIDEAS: Login to save this paper or follow this series

Rationing with Baselines: The Composition Extension Operator

Contents:

Author Info

  • Jens Leth Hougaard

    ()
    (Department of Food and Resource Economics, University of Copenhagen)

  • Juan D. Moreno-Ternero

    (Department of Economics, Universidad Pablo de Olavide)

  • Lars Peter Østerdal

    ()
    (Department of Business and Economics, University of Southern Denmark)

Abstract

We introduce a new operator for general rationing problems in which, besides conflicting claims, individual baselines play an important role in the rationing process. The operator builds onto ideas of composition, which are not only frequent in rationing, but also in related problems such as bargaining, choice, and queuing. We characterize the operator and show how it preserves some standard axioms in the literature on rationing. We also relate it to recent contributions in such literature.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://okonomi.foi.dk/workingpapers/MSAPpdf/MSAP2012/MSAP_WP08_2012.pdf
Download Restriction: no

Bibliographic Info

Paper provided by University of Copenhagen, Department of Food and Resource Economics in its series MSAP Working Paper Series with number 08_2012.

as in new window
Length: 14 pages
Date of creation: Jul 2012
Date of revision:
Handle: RePEc:foi:msapwp:08_2012

Contact details of provider:
Web page: http://www.ifro.ku.dk/english/
More information through EDIRC

Related research

Keywords: rationing; baselines; claims; operator; composition;

Other versions of this item:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. MORENO-TERNERO, Juan D. & ROEMER, John E., . "Impartiality, priority, and solidarity in the theory of justice," CORE Discussion Papers RP, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE) -1896, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  2. Hervé Moulin, 2000. "Priority Rules and Other Asymmetric Rationing Methods," Econometrica, Econometric Society, Econometric Society, vol. 68(3), pages 643-684, May.
  3. Juan Moreno-Ternero & Antonio Villar, 2006. "New characterizations of a classical bankruptcy rule," Review of Economic Design, Springer, Springer, vol. 10(2), pages 73-84, August.
  4. HOUGAARD, Jens Leth & MORENO-TERNERO, Juan D. & OSTERDAL, Lars Peter, . "A unifying framework for the problem of adjudicating conflicting claims," CORE Discussion Papers RP, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE) -2399, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  5. Hokari, Toru & Thomson, William, 2008. "On properties of division rules lifted by bilateral consistency," Journal of Mathematical Economics, Elsevier, vol. 44(11), pages 1057-1071, December.
  6. HOUGAARD, Jean Leth & MORENO-TERNERO, Juan D. & OSTERDAL, Lars Peter, . "Rationing in the presence of baselines," CORE Discussion Papers RP, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE) -2470, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  7. Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, Elsevier, vol. 45(3), pages 249-297, July.
  8. Ehud Kalai, 1977. "Proportional Solutions to Bargaining Situations: Interpersonal Utility Comparisons," Discussion Papers, Northwestern University, Center for Mathematical Studies in Economics and Management Science 179, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
  9. Jens L. Hougaard & Juan D. Moreno-Ternero & Lars P. Østerdal, 2011. "Baseline Rationing," Working Papers, Universidad de Málaga, Department of Economic Theory, Málaga Economic Theory Research Center 2011-04, Universidad de Málaga, Department of Economic Theory, Málaga Economic Theory Research Center.
  10. Juan D. Moreno-Ternero & John E. Roemer, 2011. "A common ground for resource and welfare egalitarianism," Working Papers 11.12, Universidad Pablo de Olavide, Department of Economics.
  11. Youngsub Chun, 1999. "Equivalence of axioms for bankruptcy problems," International Journal of Game Theory, Springer, Springer, vol. 28(4), pages 511-520.
  12. Roemer, John E, 1986. "Equality of Resources Implies Equality of Welfare," The Quarterly Journal of Economics, MIT Press, MIT Press, vol. 101(4), pages 751-84, November.
  13. Pulido, M. & Borm, P.E.M. & Hendrickx, R.L.P. & Llorca, N. & Sánchez-Soriano, J., 2003. "Compromise Solutions for Bankruptcy Situations with References," Discussion Paper, Tilburg University, Center for Economic Research 2003-36, Tilburg University, Center for Economic Research.
  14. Youngsub Chun, 1999. "Equivalence of Axioms for Bankruptcy Problems," Working Paper Series, Institute of Economic Research, Seoul National University no1, Institute of Economic Research, Seoul National University.
  15. Kaminski, Marek M., 2006. "Parametric rationing methods," Games and Economic Behavior, Elsevier, Elsevier, vol. 54(1), pages 115-133, January.
  16. Young, H. P., 1988. "Distributive justice in taxation," Journal of Economic Theory, Elsevier, Elsevier, vol. 44(2), pages 321-335, April.
  17. Plott, Charles R, 1973. "Path Independence, Rationality, and Social Choice," Econometrica, Econometric Society, Econometric Society, vol. 41(6), pages 1075-91, November.
  18. Ju, Biung-Ghi & Miyagawa, Eiichi & Sakai, Toyotaka, 2007. "Non-manipulable division rules in claim problems and generalizations," Journal of Economic Theory, Elsevier, Elsevier, vol. 132(1), pages 1-26, January.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:foi:msapwp:08_2012. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Geir Tveit).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.